Hail, Keith
- When
- July 3, 2:15 PM MST
- Where
- Keith County, 15 mi N of Brule
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.333, -100.683
11 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 1:15 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUL 3 2003 PRECIP CHANCES/PLACEMENT CONTINUE TO BE THE MAIN CHALLENGE FOR THE HOLIDAY WEEKEND...THE TEMPS VISIBLE SATELLITE IMAGERY SHOWING CU/VIRGA AT ABOUT 15K FT OR MORE...AN INDICATION OF THE SHALLOW MSTR BUT DRIER AIR ALOFT. KLNX SHOWING LONE TCU IN MCPHERSON COUNTY AND VISIBLE INSPECTION SHOWS THIS TO BE GROWING BUT OBVIOUSLY GETTING WARM/DRY AIR ENTRAINMENT. MSAS MSTR CONVERGENCE ALSO PEGGING THIS AREA AND WITH BOUNDARY SHOWING UP ON KLNX/KUEX RADARS THIS WOULD BE THE PLACE FOR FURTHER DEVELOPMENT THIS EVENING. FURTHER S...HAVE INCLUDED ISOLD THIS EVE...BUT THINK THAT WARMER TEMPS ALOFT WILL LIKELY PRECLUDE ORGANIZED DEVELOPMENT. WE HAVE SEEN THO IN RECENT NIGHTS THAT A SINGLE CB CAN DEVELOP UNDER THE TOUGHEST OF CONDITIONS (WARM AIR ALOFT). THE BETTER ORGANIZED DEVELOPMENT SHOULD COME TWD SUNSET AND LATER AS WEAK WAVE CONTINUES TO PULL THRU THE WRN HALF OF THE STATE. LOW LEVEL JET DOES INTENSIFY LATER TONIGHT AND LOCALLY RUN WS ETA-KF DOES SHOW DEVELOPMENT IN THE NERN PART OF THE CWA AROUND 06Z. NCEP RUN ETA-KF DOES AS WELL. 18Z OPERL ETA SLOWING FRONT SOME AND THEN DEVELOPING QPF BULLSEYE IN SD AS THE GOOD CONVERGENCE SET UP BY ADVANCING FRONT AND LLJ. SO IT SEEMS THERE MAY BE TWO SEPARATE TIMES OF CONVECTION...THIS EVE AND LATER TONIGHT AND HAVE TRIED TO PLAY THIS IN GRIDS. WHERE THE FRONT LIES AFTER CONVECTION WILL BE THE CHALLENGING PART OF THE FCST FOR FRIDAY. INITIAL GUESS IS THAT IT WONT GET AS FAR S AS THE ETA THINKS AND LIKE THE SLOWER AVN POSITION BETTER. THEREFORE...WILL INCLUDE THE BETTER CHANCES FOR TSRA IN THE SRN ZONES FOR FRIDAY. WITH GOOD MSTR POOLING BEHIND THE FRONT AND DECENT SHEAR AS MID LEVEL FLOW PICKS UP...BETTER POTENTIAL FOR ORGANIZED STORMS FROM LBF AND NEWD BY EVENING. STILL...UPPER WAVE SHOULD INDUCE BEST LL CONVERGENCE IN THE NERN ZONES...HENCE BORDER OF MDT RISK OF SVR THERE. RETURN FLOW SETS UP FOR SAT WITH YET ANOTHER WEAK FRONT TO PROGRESS SWD/EWD SAT NIGHT LATE. APPEARS BEST LOW AND MID LEVEL FORCING WILL BE N OF CWA...BUT LEFT IN CHANCE FURTHER N IN PROXIMITY OF FRONT. FRONT SEEMS TO LOSE ITS PUSH SUNDAY AND SHOULD HANG UP IN C NEB INTO MONDAY WHICH LOOKS TO BE THE BEST CHANCE FOR OGRANIZED PRECIP FOR THE CWA. GFS AND CANADIAN ENSEMBLES APPEAR SIMILAR WILL LARGE SCALE FEATURES AND TRENDED TEMPS MON/TUES TWD MEX GUIDANCE EVEN THOUGH IT IS ON THE LOWER RANGE OF MEX ENSEMBLE MAXES. WITH CLOUDS/PRECIP/ERLY WINDS A RAPID WARMUP WILL LIKELY NOT HAPPEN. ACTIVE PATTERN REMAINS INTO NEXT WEEK. .LBF...NONE. JWS
NEZ004>010-022>029-035>038-056>059-069>071-094-041045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE THIS EVENING ACROSS WESTERN NEBRASKA MAINLY WEST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...TO MEDICINE CREEK DAM IN FRONTIER COUNTY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS AND ISOLATED LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO DIMINISH BY MIDNIGHT. LATER TONIGHT...SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES INTO NORTHERN NEBRASKA AROUND 5 AM CDT (4 PM MDT). THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALTHOUGH A COLD FRONT SAGS SOUTH OF THE AREA BY FRIDAY AFTERNOON...VERY WARM AND HUMID CONDITIONS WILL CONTINUE TO BRING A THREAT OF THUNDERSTORMS TO WESTERN NEBRASKA FRIDAY NIGHT...MAINLY SOUTH OF A LINE FROM BROKEN BOW TO IMPERIAL. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SLIDE ACROSS WESTERN NEBRASKA SETTING OFF LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS THROUGH WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH STRONG WINDS AND ISOLATED LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHWEST NEBRASKA...AND FRIDAY EVENING SOUTH OF A LINE FROM BROKEN BOW TO IMPERIAL. STAY TUNED EACH DAY FOR THE LATEST SEVERE WEATHER ANALYSIS AND POSSIBLE SPOTTER ACTIVATION. DDB
The North Platte radar (KLNX), 70 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
11 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm outflow broke large limbs off trees at a ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373757, 5373845, 5373844, 5373846, 5373848, 5373847, 5373849, 5373850, 5372467, 5372469, 5372468, 5372470, 5372471.